Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 45, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 22, 2005, 9:25 PM CST for Hardin County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 9:25 PM CST (03:25 UTC)
- Expired
- Mar 22, 2005, 10:15 PM CST
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Hardin County, TN
The radar
The Columbus AFB radar (KGWX), 144 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 4:50 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 230326
SVRMEG
TNC071-230415-
/O.NEW.KMEG.SV.W.0045.050323T0325Z-050323T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
925 PM CST TUE MAR 22 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARDIN COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 1015 PM CST
* AT 920 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF SHILOH...OR ABOUT 7 MILES NORTHEAST OF CORINTH...AND
MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PICKWICK
DAM...CRUMP...SAVANNAH...WALNUT GROVE AND OLIVE HILL.
.THIS STORM HAS A HISTORY OF PRODUCING PENNY SIZE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3521 8840 3500 8839 3504 8800 3529 8800
3540 8807
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 2:30 PM CST, 6 hours 55 minutes earlier.
Area forecast discussion, Mar 22, 2:30 PM CST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 230 PM CST TUE MAR 22 2005 .DISCUSSION... UPPER LOW SPINNING OVER NE OK/NW AR THIS AFTERNOON. SFC LOW OVER AR WITH WARM FRONT EXTENDED EAST ACRS ERN AR AND INTO SW TN. A DRYLINE EXTENDS TO THE SOUTH OF THE SFC LOW FROM CNTRL AR TO NRN LA. AREA 88DS SHOWING CONVECTION STARTING TO INITIATE ALONG THE DRYLINE OVER ERN AR ARCING NORTHWEST TOWARD THE UPPER LOW. AIRMASS SOUTH OF THE WARM FRONT...IN ADVANCE OF THE DRYLINE...QUICKLY DESTABILIZING. CAPES ABOUT 1000 J/KG WITH SFC DEWPOINTS CLIMBING INTO THE UPPER 50S ATTM. AS COLD POOL ALOFT...-22C AT 500 MB...MOVES CLOSER AND SFC TEMPS CONT TO WARM FOR A COUPLE OF HOURS CAPES SHOULD REACH 2000 J/KG. STEEP LAPSE RATES...LOW WET BULB ZERO FAVOR LARGE HAIL WITH THESE STORMS. EXPECT THE ARC OF DEVELOPING STORMS TO MOVE ACRS THE CWFA THIS AFTN AND EVENING. SEVERE THUNDERSTORM WATCH 68 IN EFFECT THROUGH 8 PM. THERE IS SOME LEFTOVER SHEAR INVOF OF WARMFNT...SO CANNOT RULE OUT AN ISOLD TORNADO ACRS NE AR/MO BOOTHEEL/NW TN. STORMS WL MOVE INTO MID TN LATE THIS EVENING. EXPECT LINGERING SHOWERS ACRS NRN AND ERN SXNS AFTER MIDNIGHT INTO EARLY WED AS THE UPPER LOW MOVES INTO THE OH VALLEY. THE LOW PULLS AWAY ON WED AS WEAK HIGH PRESSURE BUILD IN DURING THE AFTN. NEXT SYSTEM STARTS TO APPROACH ON THU AS A DECENT SHORTWAVE MOVES OUT OF THE PLAINS WITH SFC CYCLOGENESIS KS/MO REGION. GOOD WAA ACRS THE MID SOUTH SO SFC TEMPS WL CLIMB TOWARD 70 DEGREES. THU NIGHT A WEAK FRONT MOVES INTO THE CWA. SYSTEM SEEMS MOISTURE STARVED SO A 20 POP WL DO FOR NOW. FRONT THEN STALLS ACRS THE REGION FRI INTO THE WEEKEND. MODELS DEPICTING SFC WAVES MOVING ALONG THE FRONT RESULTING IN A POTENTIALLY WET PERIOD. THIS FRONT EVENTUALLY CLEARS THE AREA BY THE BEGINNING OF NEXT WEEK. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SJM
Hazardous weather outlook, Mar 22, 2:45 PM CST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 245 PM CST TUE MAR 22 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-231200- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 245 PM CST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE MID SOUTH THIS AFTERNOON AND EVENING. STRONG SURFACE AND UPPER LEVEL LOW PRESSURE WILL MOVE FROM ARKANSAS INTO KENTUCKY TONIGHT. A WARM FRONT EXTENDING FROM THE LOW ACROSS EASTERN ARKANSAS AND WESTERN TENNESSEE WILL CONTINUE TO MOVE NORTH THROUGH REMAINDER OF THE FORECAST AREA BY THIS EVENING. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF A COLD FRONT WHICH WILL PASS THROUGH THE AREA TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL...THOUGH DAMAGING WINDS AND A FEW TORNADOES CANNOT BE RULED OUT. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE FROM 3 PM UNTIL 6 PM FOR EAST ARKANSAS...NORTHWEST MISSISSIPPI AND THE MEMPHIS METROPOLITAN AREA. THIS AREA INCLUDES JONESBORO...MEMPHIS AND HELENA. THE GREATEST THREAT WILL BE FROM 6 PM TO 9 PM FOR THE MISSOURI BOOTHEEL...REMAINDER OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. THIS AREA INCLUDES DYERSBURG...JACKSON AND TUPELO. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING. SJM
In the hours before
Local storm report, Mar 22, 7:31 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
731 PM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL CORINTH 34.94N 88.52W
03/22/2005 0.25 INCH ALCORN MS COUNTY OFFICIAL
HARPER RD MALCO CINEMA
0710 PM HAIL 15 SE JACKSON 35.48N 88.64W
03/22/2005 0.88 INCH CHESTER TN PUBLIC
0707 PM HAIL 1 E KENTON 36.20N 89.00W
03/22/2005 0.50 INCH GIBSON TN TRAINED SPOTTER
0708 PM HAIL 15 SE JACKSON 35.48N 88.64W
03/22/2005 0.88 INCH CHESTER TN TRAINED SPOTTER
0707 PM FUNNEL CLOUD TRENTON 35.97N 88.94W
03/22/2005 GIBSON TN TRAINED SPOTTER
0704 PM HAIL 3 SW HENDERSON 35.41N 88.69W
03/22/2005 1.00 INCH CHESTER TN EMERGENCY MNGR
0708 PM HAIL 3 S DYERSBURG 36.00N 89.38W
03/22/2005 1.00 INCH DYER TN TRAINED SPOTTER
0420 PM HAIL ROBINSONVILLE 34.82N 90.32W
03/22/2005 1.00 INCH TUNICA MS PUBLIC
0420 PM FUNNEL CLOUD ROBINSONVILLE 34.82N 90.32W
03/22/2005 TUNICA MS PUBLIC
&&
WERSpecial weather statement, Mar 22, 7:56 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 756 PM CST TUE MAR 22 2005 MSZ002-230215- MARSHALL MS- 756 PM CST TUE MAR 22 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MARSHALL COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF BETHLEHEM AT 756 PM CST...MOVING NORTHEAST AT 55 MPH. PEA SIZE HAIL WILL BE LIKELY WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN MARSHALL COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Mar 22, 8:01 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
801 PM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL CORINTH 34.94N 88.52W
03/22/2005 0.75 INCH ALCORN MS LAW ENFORCEMENT
&&
WERLocal storm report, Mar 22, 8:02 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
802 PM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 15 S SAVANNAH 35.01N 88.24W
03/22/2005 1.00 INCH HARDIN TN EMERGENCY MNGR
6650 HWY 57, COUNCE, TN
0734 PM HAIL 15 S SAVANNAH 35.01N 88.24W
03/22/2005 1.00 INCH HARDIN TN TRAINED SPOTTER
COUNCE TN
0730 PM HAIL N TROY 36.34N 89.16W
03/22/2005 0.75 INCH OBION TN TRAINED SPOTTER
0729 PM HAIL 3 SE UNION CITY 36.39N 89.01W
03/22/2005 1.00 INCH OBION TN EMERGENCY MNGR
HWY 22 AT MIDWAY 3 VEHICLE ACCIDENT DUE TO SLICK ROADS
CAUSED BY HAIL.
&&
WERLocal storm report, Mar 22, 8:35 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
835 PM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG WALDENBURG 35.56N 90.93W
03/22/2005 POINSETT AR TRAINED SPOTTER
SMALL LIMBS DOWN
0530 PM HAIL SENATOBIA 34.62N 89.97W
03/22/2005 0.25 INCH TATE MS TRAINED SPOTTER
0530 PM HAIL JACKSON 35.63N 88.83W
03/22/2005 0.25 INCH MADISON TN TRAINED SPOTTER
HOLLYWOOD DRIVE
0547 PM HAIL OSCEOLA 35.70N 89.99W
03/22/2005 1.00 INCH MISSISSIPPI AR TRAINED SPOTTER
&&
WERLocal storm report, Mar 22, 8:37 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
837 PM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL JONESBORO 35.82N 90.69W
03/22/2005 0.75 INCH CRAIGHEAD AR TRAINED SPOTTER
REPORTED BY SPOTTER.
0600 PM HAIL BYHALIA 34.86N 89.69W
03/22/2005 0.88 INCH MARSHALL MS TRAINED SPOTTER
HIGHWARY 309
&&
WERThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:19 PM CST | Severe Thunderstorm Warning | MEG | Gibson, Obion, Weakley | 41 min |
| Mar 22, 6:26 PM CST | Severe Thunderstorm Warning | MEG | Hardeman | 36 min |
| Mar 22, 6:30 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 30 min |
| Mar 22, 6:56 PM CST | Severe Thunderstorm Warning | MEG | Obion, Weakley | 34 min |
| Mar 22, 6:57 PM CST | Severe Thunderstorm Warning | MEG | Chester | 33 min |
| Mar 22, 6:59 PM CST | Tornado Warning | MEG | Crockett, Dyer, Gibson | 31 min |
| Mar 22, 7:13 PM CST | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 47 min |
| Mar 22, 7:29 PM CST | Tornado Warning | MEG | Gibson | 46 min |
| Mar 22, 7:34 PM CST | Severe Thunderstorm Warning | MEG | Decatur, Hardin, Henderson | 26 min |
| Mar 22, 8:49 PM CST | Severe Thunderstorm Warning | MEG | McNairy | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.